A 49-year-old member asked:
Disclaimer

got prescriptiong for bactrim (sulfamethoxazole and trimethoprim) for sinus infection reading the side effects makes me nervous, should i be?

1 doctor answer
Dr. Heidi Fowler
24 years experience Psychiatry
Be aware that: Side effects are "potential". It doesn't mean that you will suffer from all of the described problems.
Answered on Jan 5, 2019
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 48-year-old female asked:
Dr. Hunter Handsfield
52 years experience Infectious Disease
Usually no problem: It indeed can be alarming to read lists of drug side effects. But for Bactrim, (sulfamethoxazole and trimethoprim) most of them are rare and few are p ... Read More
A 23-year-old female asked:
Dr. Ronda Alexander
18 years experience ENT and Head and Neck Surgery
Infection-related?: Fevers are usually related to the medical condition but, yes, can be related to medications, as well. See the provider who prescribed the antibiotics ... Read More
2
2 thanks
A 31-year-old member asked:
Dr. William Lewis
50 years experience ENT and Head and Neck Surgery
Depends: Depends on the organism causing the infection and its sensitivity to the drug. Best, if possible , to get a culture prior to initiating treatment. Spe ... Read More
A 21-year-old female asked:
Dr. Suzanne Galli
23 years experience ENT and Head and Neck Surgery
Sinus infection: If you are on an antibiotic for a sinus infection, perhaps refraining from alcohol isn't a bad idea.
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month